Case report highlights lactic acidosis in a patient on antiretroviral therapy, suggesting implications for treatment regimens.
The paper describes a clinical case of development of lactic acidosis, a specific delayed complication, in a HIV-infected patient who received antiretroviral therapy (ART) for 1.5 years and was adherent to ART. During the latter, the patient achieved stable clinical, immunological, and virologic effects. However, 1.5 years later, the patient was found to have blood biochemical changes as blood accumulation and elevated levels of lactate; clinical signs of lactic acidosis appeared. His therapy regimen with zidovudine and didanosine was changed to abacavir and lamivudine and pathogenetic therapy was performed, which relieved lactic acidosis. Long-term adverse reactions of the used drugs, which endanger the long-range goals of ART (the quality of life and its duration in patients), play an important role in patients adherent to ART despite the clinical, immunological, and virologic successes of treatment.
No takes yet. Share an insight, caveat, or question.
Konnov et al. (2010) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: